Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
loveya1971

mirapex .75mg

Recommended Posts

loveya1971    0

I just went to the Dr today and they put me on Pramipexole .75mg a day. I am so scared to take this medication. is this to much to start with. Please help so scared about this .... and all the side effects. what have everyone had as side effects ...

thank you eveyone

Share this post


Link to post
Share on other sites
otolorin    30

loveya1971,

the side effects are very scary,I was very scared too,when I was first prescribed this medication.The problem is almost all PD medications have horrible side effects.The one that bothered me the most was sleepiness.I was afraid not to fall asleep while driving.So I could only use the medication for one month before I stopped.Then I was switched to ropinirole which has similar side effects.I tried that for three weeks and couldn;t tolerate it,so i stopped.My MD suggested another agonist,neupro patch,which I couldn;t afford because,it cost  $600.00 a mth even with insurance.All these drugs are in the same class(Dopa agonists),so they have same side effects.PD is such a disease,that,all the meds have horrible side effects.I am coping with the Gold standard C/L,although I dread the dyskinesia,which I don;t have yet,and I pray,I don;t develop it.Studies have it that,50% of people that  take C/L will have dyskinesia.I will suggest you be bold and try your new medication.If you can;t tolerate it,you talk to your MD.

Share this post


Link to post
Share on other sites
PatriotM    806

loveya1971,

The first thing I would suggest is to ask yourself if you really need medication this soon.  It might be smart to start with a PD exercise program first and see how much exercise will improve your symptoms.

A few months after I was diagnosed, I let the neurologist talk me into taking Pramipexole.  In retrospect, I certainly didn't need it and regret letting the doctor talk me into taking it.  It caused severe fatigue.  I couldn't sit down without falling asleep.  I would eat with my eyes closed.  I would talk on the phone with my eyes closed.  I was a zombie.  The final straw came when I fell asleep at a stop light.  I am lucky to have survived this dangerous drug.

In the nearly 4 years since this incident, I have not taken any PD meds (other than a couple of months of Pramipexole) and am doing MUCH better.  I now get daily exercise, including walking at least 12,000 steps a day and have found that to be critical in maintaining good health with PD. 

 

 

Edited by PatriotM

Share this post


Link to post
Share on other sites
LAD    215
22 hours ago, loveya1971 said:

I just went to the Dr today and they put me on Pramipexole .75mg a day. I am so scared to take this medication. is this to much to start with. Please help so scared about this .... and all the side effects. what have everyone had as side effects ...

thank you eveyone

I take pramipexole now have taken it for awhile. I do not have any problems at all.

everyone is different-trust your MDS 

LAD

Edited by LAD
  • Like 1

Share this post


Link to post
Share on other sites
miracleseeker    675

Everyone reacts differently to medication so unless you try it you will never know.  If you do not have trust in the doctor you just visited then please find another one.   My mom takes Mirapex and she gets super sleepy but it works for her.   That's another opinion and now you have good and bad so  I wouldn't base my medical guidance from a forum if I were you.  We are only here to share experiences and vent our frustrations as a  PWP or CG.   One thing I do know is you should start slow and take your time.  There is no way to foresee what will happen to you from what others have tried and reacted as a result.  I hope that makes sense. Please continue to post and let us know how you are doing.    Take care. 

Edited by miracleseeker
  • Like 2

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×